Alert archive / Nebraska / High Wind Warnings in 2025

High Wind Warning 2, NWS Hastings, NE

March 3, 202524 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this high wind warning at Mar 3, 2025, 3:28 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 22 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2025, 3:28 PM CST (21:28 UTC)
In effect from
Mar 4, 2025, 12:00 PM CST
Expired
Mar 5, 2025, 10:12 AM CST
In force
22 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 12:00 PM CSTNON-TSTM WND GST 552 Nnw Gothenburg, NEDavis Vantage Vue - KNEGOTHE44.
Mar 4, 12:00 PM CSTNON-TSTM WND GST 581 Nw Ord, NEASOS station KODX Ord Airport.
Mar 4, 12:35 PM CSTNON-TSTM WND GST 583 Ene Holdrege, NECorrects previous non-tstm wnd gst report from 3 ENE Holdrege. AWOS station KHDE Holdrege Airport.
Mar 4, 12:40 PM CSTNON-TSTM WND GST 595 Ene Kearney, NEAWOS station KEAR Kearney Airport.
Mar 4, 1:00 PM CSTNON-TSTM WND GST 606 Sse Kearney, NEPWS Station KNEKEARN9.
Mar 4, 1:01 PM CSTNON-TSTM WND GST 582 Wnw Hastings, NEASOS station KHSI Hastings Airport.
Mar 4, 1:15 PM CSTNON-TSTM WND GST 56Lexington Airport, NELexington AWOS KLXN.
Mar 4, 1:19 PM CSTNON-TSTM WND GST 551 Wnw Sutton, NEPWS Station KNESUTTO12.
Mar 4, 1:20 PM CSTNON-TSTM WND GST 559 N Stockton, KSKSDOT station.
Mar 4, 1:34 PM CSTNON-TSTM WND GST 555 Nne Ayr, NEAmbient Weather Station.
Mar 4, 1:35 PM CSTNON-TSTM WND GST 582 Nne Cambridge, NECambridge AWOS KCSB.
Mar 4, 1:39 PM CSTNON-TSTM WND GST 551 Sw Pleasanton, NEPWS Station KNEPLEAS32.
Mar 4, 1:41 PM CSTNON-TSTM WND GST 584 E Kearney, NEAmbient Weather Station.
Mar 4, 1:43 PM CSTNON-TSTM WND GST 626 Nnw Minden, NEAmbient Weather station.
Mar 4, 1:43 PM CSTNON-TSTM WND GST 636 Nnw Minden, NEAmbient Weather Station.
Mar 4, 1:49 PM CSTNON-TSTM WND GST 592 Nw Deweese, NEAmbient Weather Station.
Mar 4, 1:50 PM CSTNON-TSTM WND GST 554 Wsw Minden, NEDavis Weather Station.
Mar 4, 1:50 PM CSTNON-TSTM WND GST 557 W Macon, NEDavis Station.
Mar 4, 1:53 PM CSTNON-TSTM WND GST 61Ord Airport, NEKODX ASOS.
Mar 4, 1:55 PM CSTNON-TSTM WND GST 602 Nne Cambridge, NECambridge AWOS KCSB.
Mar 4, 2:09 PM CSTNON-TSTM WND GST 551 W Hildreth, NEDavis Weather Station.
Mar 4, 2:15 PM CSTNON-TSTM WND GST 552 E Juniata, NEAmbient Weather Station.
Mar 4, 2:15 PM CSTNON-TSTM WND GST 59Lexington Airport, NEKLXN AWOS.
Mar 4, 2:23 PM CSTNON-TSTM WND GST 602 Nw Deweese, NEAmbient Weather Station.
Mar 4, 2:24 PM CSTNON-TSTM WND GST 666 Ne Kearney, NEPWS Station KNEKEARN134.
Mar 4, 2:27 PM CSTNON-TSTM WND GST 592 W Doniphan, NEAmbient Weather Station.
Mar 4, 2:38 PM CSTNON-TSTM WND GST 557 Wsw Bertrand, NEDavis Weather Station.
Mar 4, 2:40 PM CSTNON-TSTM WND GST 556 W Cowles, NEAmbient Weather Station.
Mar 4, 2:41 PM CSTNON-TSTM WND GST 591 Sw Pleasanton, NEPWS Station KNEPLEAS32.
Mar 4, 2:45 PM CSTNON-TSTM WND GST 555 Nne Lexington, NEPWS KNELEXIN10.
Mar 4, 2:45 PM CSTNON-TSTM WND GST 555 Nne Lexington, NEPWS station KNELEXIN10.
Mar 4, 2:50 PM CSTNON-TSTM WND GST 581 Nne Davenport, NEDavis Weather Station.
Mar 4, 2:55 PM CSTNON-TSTM WND GST 60Elm Creek, NEAmbient Weather Station.
Mar 4, 2:57 PM CSTNON-TSTM WND GST 571 Se Clay Center, NEAmbient Weather Station.
Mar 4, 2:59 PM CSTNON-TSTM WND GST 556 Ene Kearney, NEMesonet station UP058 6.0 E Kearney (UPR).
Mar 4, 3:08 PM CSTNON-TSTM WND GST 563 Wnw Clay Center, NEAmbient Weather Station.
Mar 4, 3:11 PM CSTNON-TSTM WND GST 554 Ne Grand Island, NEASOS station KGRI Grand Island Airport.
Mar 4, 3:16 PM CSTNON-TSTM WND GST 554 N Kearney, NEAmbient Weather Station.
Mar 4, 3:19 PM CSTNON-TSTM WND GST 592 E Juniata, NEAmbient Weather Station.
Mar 4, 3:25 PM CSTNON-TSTM WND GST 673 Nne Kearney, NEAmbient Weather Station.
Mar 4, 3:25 PM CSTNON-TSTM WND GST 706 Sse Kearney, NEPWS KNEKEARN9.
Mar 4, 3:28 PM CSTNON-TSTM WND GST 642 Wnw Hastings, NEASOS station KHSI Hastings Airport.
Mar 4, 3:30 PM CSTNON-TSTM WND GST 63Hastings Airport, NEHastings ASOS.
Mar 4, 3:52 PM CSTNON-TSTM WND GST 585 Nne Ayr, NEPWS KNEHASTI59.
Mar 4, 3:52 PM CSTNON-TSTM WND GST 662 Wnw Hastings, NEASOS station KHSI Hastings Airport.
Mar 4, 3:55 PM CSTNON-TSTM WND GST 63Elm Creek, NE
Mar 4, 3:57 PM CSTNON-TSTM WND GST 55Dannebrog, NEAmbient Weather Station.
Mar 4, 4:00 PM CSTNON-TSTM WND GST 593 Wsw Carleton, NEDavis Weather Station.
Mar 4, 4:13 PM CSTNON-TSTM WND GST 576 S Boelus, NEPWS Station KNERAVEN16.
Mar 4, 4:20 PM CSTNON-TSTM WND GST 554 Wnw Davenport, NEMesonet station UP131 Davenport 3.9W (UPR).
Mar 4, 4:22 PM CSTNON-TSTM WND GST 604 Wsw Wood River, NEMesonet station UP051 Wood River 3.6W (UPR).
Mar 4, 4:22 PM CSTNON-TSTM WND GST 604 Wsw Wood River, NEMesonet station UP051 Wood River 3.6W (UPR).
Mar 4, 4:26 PM CSTNON-TSTM WND GST 651 N Sherman Reservoir, NEAmbient Weather Station.
Mar 4, 4:35 PM CSTNON-TSTM WND GST 633 Ene Holdrege, NEAWOS station KHDE Holdrege Airport.
Mar 4, 4:44 PM CSTNON-TSTM WND GST 605 Nne Ayr, NEAmbient Weather Station.
Mar 4, 4:48 PM CSTNON-TSTM WND GST 70Grand Island Airport, NECentral Nebraska Regional Airport.
Mar 4, 4:53 PM CSTNON-TSTM WND GST 632 Nw Deweese, NE
Mar 4, 5:07 PM CSTNON-TSTM WND GST 621 Nw Ord, NEASOS station KODX Ord Airport.
Mar 4, 5:17 PM CSTNON-TSTM WND GST 552 Sse Prosser, NEMesonet station UP080 Prosser 2.2S (UPR).
Mar 4, 5:26 PM CSTNON-TSTM WND GST 645 Nne Ayr, NEPWS KNEHASTI59.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2025-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2025-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WWUS73 KGID 032128
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
328 PM CST Mon Mar 3 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-041000-
/O.UPG.KGID.HW.A.0001.250304T1800Z-250305T1800Z/
/O.NEW.KGID.HW.W.0002.250304T1800Z-250305T1800Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Bladen, Stromsburg, Cozad, Greeley,
Beloit, Ionia, Inavale, Rosemont, Orleans, Superior, Hollinger,
Holdrege, Johnson Lake, Jewell, Hastings, Elwood, Beaver City,
Campbell, Deshler, Wolbach, Red Cloud, Fullerton, Bostwick,
Gothenburg, Burr Oak, Central City, Kensington, Minden, Polk,
Plainville, Fairmont, Blue Hill, Sherman Reservoir, Osceola,
Harvard, Mankato, Alma, Franklin, Litchfield, Geneva, Smith
Center, Kearney, Clay Center, Aurora, Shelby, Lexington, Edgar,
Cambridge, Codell, Hildreth, Phillipsburg, Genoa, Sutton,
Arapahoe, Fairfield, Oxford, Bellaire, York, Downs, Willow
Island, Osborne, Scotia, Nelson, St. Paul, Ord, Loup City,
Stockton, Spalding, Hebron, Exeter, and Grand Island
328 PM CST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO NOON CST 
WEDNESDAY...

* WHAT...North-northwest winds sustained 30 to 40 mph, with gusts as 
  high as 55 to 65 MPH.

* WHERE...Portions of north central Kansas and central, east 
  central, and south central Nebraska.

* WHEN...From noon Tuesday to noon CST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles on 
  west-east oriented roads.

* ADDITIONAL DETAILS...At least minimal snow will accompany these 
  strong winds Tuesday afternoon and evening, potentially causing 
  near-blizzard conditions in some areas. Please refer to the Winter 
  Weather Advisory also in effect for more details. The 
  overall-strongest winds will occur Tuesday afternoon and evening, 
  with a gradual, slow decrease in speeds Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Pfannkuch
5 follow-up statements
431 
WWUS73 KGID 040835
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
235 AM CST Tue Mar 4 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-042200-
/O.CON.KGID.HW.W.0002.250304T1800Z-250305T1800Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Cozad, Stromsburg, Sutton, Scotia, Clay
Center, Downs, Kensington, Central City, Orleans, Polk, Edgar,
Fairfield, Oxford, Smith Center, Inavale, Elwood, Hebron,
Mankato, Deshler, Holdrege, Geneva, Johnson Lake, Ionia,
Bostwick, Arapahoe, Sherman Reservoir, Shelby, York, Fairmont,
Kearney, Hollinger, Bellaire, Willow Island, Burr Oak,
Litchfield, Cambridge, Beloit, Aurora, Beaver City, Loup City,
Grand Island, Harvard, Bladen, Osborne, Ord, Lexington, Stockton,
Hildreth, Rosemont, Plainville, Blue Hill, Gothenburg, Wolbach,
Franklin, Genoa, Jewell, Nelson, Spalding, St. Paul, Red Cloud,
Exeter, Minden, Campbell, Phillipsburg, Greeley, Osceola, Codell,
Fullerton, Hastings, Alma, and Superior
235 AM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST 
WEDNESDAY...

* WHAT...North-northwest winds sustained 35 to 45 mph, with gusts as 
  high as 55 to 65 MPH.

* WHERE...Portions of north central Kansas and central, east 
  central, and south central Nebraska.

* WHEN...From noon today to noon CST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles on 
  west-east oriented roads.

* ADDITIONAL DETAILS...At least minimal snow will accompany these 
  strong winds Tuesday afternoon and evening, potentially causing 
  near-blizzard like conditions in some areas. Please refer to the 
  Winter Weather Advisory also in effect for more details. The 
  overall-strongest winds will occur Tuesday afternoon and evening, 
  with a gradual, slow decrease in speeds Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Rossi
935 
WWUS73 KGID 042030
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
230 PM CST Tue Mar 4 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051000-
/O.CON.KGID.HW.W.0002.000000T0000Z-250305T1800Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Kensington, Aurora, Bladen, Harvard, Burr
Oak, Loup City, Mankato, Ord, Bellaire, Elwood, Nelson, Central
City, Gothenburg, Alma, Rosemont, Genoa, Stockton, Hildreth,
Bostwick, Greeley, Smith Center, Lexington, Ionia, Shelby, Cozad,
Codell, Arapahoe, Franklin, Osceola, Minden, Plainville,
Hollinger, Red Cloud, Downs, Phillipsburg, Litchfield, Blue Hill,
Sherman Reservoir, Superior, Inavale, York, Deshler, Polk,
Exeter, Kearney, Sutton, Willow Island, Geneva, Fairmont, Oxford,
Stromsburg, Jewell, Johnson Lake, Holdrege, Wolbach, Grand
Island, Beloit, Osborne, Edgar, Fairfield, Campbell, Spalding,
St. Paul, Hebron, Cambridge, Beaver City, Clay Center, Scotia,
Hastings, Orleans, and Fullerton
230 PM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY...

* WHAT...North-northwest winds sustained 35 to 45 mph, with gusts as 
  high as 55 to 65 MPH.

* WHERE...Portions of north central Kansas and central, east 
  central, and south central Nebraska.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles on 
  east-west oriented roads.

* ADDITIONAL DETAILS...At least minimal snow will accompany these 
  strong winds Tuesday afternoon and evening, potentially causing 
  near-blizzard like conditions in some areas. Please refer to the 
  Winter Weather Advisory also in effect for more details. The 
  overall-strongest winds will occur Tuesday afternoon and evening, 
  with a gradual, slow decrease in speeds Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Davis
664 
WWUS73 KGID 050335
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
935 PM CST Tue Mar 4 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051215-
/O.CON.KGID.HW.W.0002.000000T0000Z-250305T1800Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Polk, Exeter, Arapahoe, Fairfield,
Rosemont, Greeley, Mankato, Lexington, Edgar, Cambridge,
Campbell, St. Paul, Ord, Geneva, York, Nelson, Elwood, Jewell,
Grand Island, Inavale, Aurora, Oxford, Genoa, Blue Hill, Codell,
Cozad, Bostwick, Stockton, Holdrege, Orleans, Johnson Lake,
Deshler, Scotia, Fullerton, Willow Island, Wolbach, Beaver City,
Downs, Alma, Hildreth, Shelby, Smith Center, Kearney, Osceola,
Superior, Sherman Reservoir, Clay Center, Litchfield,
Phillipsburg, Osborne, Plainville, Gothenburg, Hastings,
Fairmont, Stromsburg, Red Cloud, Burr Oak, Franklin, Hebron,
Minden, Hollinger, Sutton, Spalding, Central City, Kensington,
Ionia, Bladen, Harvard, Loup City, Bellaire, and Beloit
935 PM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY...

* WHAT...North-northwest winds sustained 30 to 40 mph, with gusts as 
  high as 50 to 60 MPH.

* WHERE...Portions of north central Kansas and central, east 
  central, and south central Nebraska.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles on 
  east-west oriented roads, and particularly where roads are slick 
  from earlier snowfall.

* ADDITIONAL DETAILS...Although still plenty strong, wind speeds 
  will very gradually and slowly diminish with time through 
  Wednesday morning. Gusts should decrease to between 40 and 50 MPH 
  by 6 AM, and to between 35 and 45 MPH by 10 AM. This gradual 
  decreasing trend will continue on through Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Pfannkuch
735 
WWUS73 KGID 051017
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
417 AM CST Wed Mar 5 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051800-
/O.CON.KGID.HW.W.0002.000000T0000Z-250305T1800Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Greeley, Stromsburg, Cozad, Oxford,
Geneva, Burr Oak, Osceola, Hildreth, Lexington, Scotia, Kearney,
Wolbach, Litchfield, Fairfield, Grand Island, Ionia, Hastings,
Phillipsburg, Cambridge, Stockton, Johnson Lake, Central City,
York, Downs, Edgar, Kensington, Clay Center, Franklin, Elwood,
Nelson, Deshler, Ord, Harvard, Loup City, Exeter, Osborne,
Mankato, Alma, St. Paul, Codell, Spalding, Campbell, Bostwick,
Fairmont, Sherman Reservoir, Bellaire, Fullerton, Gothenburg,
Aurora, Inavale, Blue Hill, Minden, Bladen, Shelby, Orleans,
Jewell, Polk, Rosemont, Holdrege, Hebron, Smith Center, Beloit,
Genoa, Willow Island, Sutton, Red Cloud, Hollinger, Beaver City,
Plainville, Arapahoe, and Superior
417 AM CST Wed Mar 5 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 25 to 40 mph with gusts of 50 to 60 mph.

* WHERE...Portions of north central Kansas and central, east 
  central, and south central Nebraska.

* WHEN...Until noon CST today.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles on 
  east-west oriented roads, and particularly where roads are slick 
  from earlier snowfall.

* ADDITIONAL DETAILS...Although still plenty strong, wind speeds 
  will very gradually and slowly diminish with time this morning. 
  Gusts should decrease to between 45 and 55 MPH by 8 AM, and likely 
  to between 40 and 50 MPH by noon. This gradual decreasing trend 
  will continue on through Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Rossi
788 
WWUS73 KGID 051612
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
1012 AM CST Wed Mar 5 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051715-
/O.CAN.KGID.HW.W.0002.000000T0000Z-250305T1800Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
Including the cities of Bostwick, Inavale, Fullerton, Red Cloud,
Harvard, Polk, Central City, Willow Island, Rosemont, Stockton,
Spalding, Osceola, Minden, Campbell, Plainville, Hollinger, Loup
City, York, Scotia, Oxford, Alma, Franklin, Bladen, Cozad, Genoa,
Grand Island, Greeley, Codell, Arapahoe, Fairfield, Hastings,
Gothenburg, Wolbach, Beaver City, Holdrege, Hebron, Superior,
Geneva, Downs, Beloit, Sherman Reservoir, Smith Center, Bellaire,
Shelby, Aurora, Lexington, Osborne, Stromsburg, Elwood, Johnson
Lake, Clay Center, Ionia, Orleans, Jewell, Blue Hill, Nelson,
Kearney, Phillipsburg, Ord, Sutton, Mankato, Kensington, Edgar,
Cambridge, Deshler, St. Paul, Exeter, Fairmont, Burr Oak,
Litchfield, and Hildreth
1012 AM CST Wed Mar 5 2025

...HIGH WIND WARNING IS CANCELLED...

The threat has ended. High winds are no longer being reported across 
the area; however, wind gusts up to around 45 mph are still being 
reported across portions of the area.

$$

Schuldt

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Mar 3, 12:06 PM CST, 3 hours 22 minutes earlier. Its key messages:

  • Widespread chances (40-90%) for precipitation across the area tonight through Tuesday night. An isolated non-severe thunderstorm not out of the question this evening through Tuesday morning preceding the main event...mainly west of Highway 183.
  • Strong winds are expected Tuesday Afternoon-Wednesday morning with sustained winds of 35-45mph and gusts to 60mph+.
  • Rain transitions to snow from the northwest to southeast Tuesday afternoon-night. While amounts are uncertain, any falling snow combined with strong winds will result in near- blizzard conditions. As a result, a winter storm watch for potential blizzard conditions has been issued for areas most likely to receive around 1" of total snowfall.
  • Another chance (30-60%) for winter weather arrives Thursday night into Friday...with a nice warming trend forecast Saturday through next Monday (with widespread high temperatures in the 70s Monday afternoon).
Area forecast discussion, Mar 3, 12:06 PM CST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1206 PM CST Mon Mar 3 2025

...Aviation Update...

.KEY MESSAGES...

- Widespread chances (40-90%) for precipitation across the area
  tonight through Tuesday night. An isolated non-severe
  thunderstorm not out of the question this evening through
  Tuesday morning preceding the main event...mainly west of
  Highway 183.

- Strong winds are expected Tuesday Afternoon-Wednesday morning
  with sustained winds of 35-45mph and gusts to 60mph+.

- Rain transitions to snow from the northwest to southeast
  Tuesday afternoon-night. While amounts are uncertain, any
  falling snow combined with strong winds will result in near-
  blizzard conditions. As a result, a winter storm watch for
  potential blizzard conditions has been issued for areas most
  likely to receive around 1" of total snowfall.

- Another chance (30-60%) for winter weather arrives Thursday
  night into Friday...with a nice warming trend forecast
  Saturday through next Monday (with widespread high
  temperatures in the 70s Monday afternoon).

&&

.DISCUSSION...
Issued at 238 AM CST Mon Mar 3 2025

Low level stratus can be seen on satellite early this morning
streaming northward and expanding across the area. This cloud
cover, combined with steady southerly winds and elevated
dewpoints could make for a record warm start to the day (see
climate section below). With mostly cloudy skies expected to
persist across the area for most of the day, do not expect much
of a warm-up this afternoon, with forecast high temperatures
generally in the 50s.

For this evening...expect continued moisture advection from the
south - combined with some weak lift ahead the anticipated area
of low pressure across the intermountain west - to result in
some light precip developing across the area. Given model
signatures and how shallow the low level moisture is in sounding
data, drizzle looks to be the most probable precipitation type
this evening, although an isolated non-severe thunderstorm will
be possible across our extreme west and closer to the
approaching area of low pressure.

Expect the aforementioned upper level low to cross the Rockies
late tonight and then rapidly deepen as it crosses the plains on
Tuesday. This rapid intensification will result in very windy
conditions across the local area Tuesday, and a high wind watch
for wind gusts 60+MPH remains in effect for Tuesday afternoon
through Wednesday morning. At the same time, there will be an
increasing chance for precipitation as moisture wraps around
the upper level low through the daytime hours Tuesday. This
precipitation should be rain until later in the day when the
associated cold front pushes across the local area and brings a
transition to snow. With the transition to snow, blowing snow
and near-blizzard like conditions could develop - especially
across northern and eastern portions of the forecast area, which
are the most favored areas to receive up to one inch of total
snowfall. As a result, decided to issue a winter storm watch for
potential blizzard conditions across these areas - due to the
combination of even a little snowfall and 60+MPH wind gusts.

Cooler temperatures will settle in across the area for Wednesday
before the next area of low pressure and cold front reach the
area late Thursday into Friday. While winds will not be nearly
as strong with this system, the potential for higher snowfall
totals exists Thursday night into Friday, with the potential
for 3 inches of snow around 40 percent for areas along and north
of I-80.

Beyond this system, high pressure aloft is expected to build
back across the local area, resulting in a warming trend over
the weekend - with temperatures peaking next Monday in the 70s!

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1206 PM CST Mon Mar 3 2025

For KGRI/KEAR Airports:
- Ceiling/visibility/precipitation:
High confidence that the vast majority of the (if not the
entire) period will feature sub-VFR ceiling (ranging from MVFR
to LIFR), with especially much of the latter half of the period
likely featuring sub-VFR visibility as well in at least light
fog (mainly MVFR but could easily be IFR or worse at least
briefly). Precipitation-wise, although a brief passing shower or
even a thunderstorm cannot be ruled out this evening, light
(non-freezing) drizzle should be the predominant precipitation
type once any precipitation begins (mainly 05Z onward). Please
note that any snow should hold off until at least slightly
beyond this valid period.

- Winds:
The majority of this valid period will feature fairly light
winds (especially compared to the intense northerly winds
arriving Tuesday afternoon-evening). That being said, winds this
afternoon will be modestly-breezy from the south (sustained
15-20KT/gusts 20-25KT). However, speeds will slacken this
evening-overnight (sustained closer to 10KT) as direction
steadily turns more easterly and eventually northeasterly.
Finally, late in the period (15Z onward) the initial stages of
increasing northerlies will kick in, with sustained speeds
around 20KT/gusts 25-30KT (again, trending considerably higher
just beyond this valid period).

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from Tuesday afternoon through Wednesday
     morning for NEZ039>041-046>049-060>064-072>077-082>087.
     Winter Storm Watch from Tuesday afternoon through late Tuesday
     night for NEZ039>041.
     Winter Storm Watch from Tuesday evening through late Tuesday
     night for NEZ048-049-063-064-076-077-086-087.
KS...High Wind Watch from Tuesday afternoon through Wednesday
     morning for KSZ005>007-017>019.

&&

DISCUSSION...Rossi
AVIATION...Pfannkuch
Hazardous weather outlook, Mar 3, 2:48 AM CST, 12 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
248 AM CST Mon Mar 3 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
040900-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
248 AM CST Mon Mar 3 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

An isolated non-severe thunderstorm will be possible this evening
for areas generally along and west of highway 183.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

An isolated non-severe thunderstorm will be possible Tuesday
morning generally along and northwest of a line extending from
Lexington to Ord, Nebraska.

Very windy conditions are expected to develop on the backside of
an intensifying low pressure system Tuesday afternoon through
Wednesday morning. Sustained winds of 35 to 45 MPH, with wind
gusts as high as 60 MPH will be possible. These very strong
winds, combined with falling snow could result in near blizzard
conditions at times Tuesday afternoon through Tuesday night.
Please see the High Wind Watch and Winter Storm Watch messages
for additional information.

Another chance for accumulating snowfall will be possible across
the local area Thursday into Friday. Thankfully, winds do not
appear as strong with this second system.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Rossi

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:38 AM CSTWinter Storm WatchGIDClay, Fillmore, Greeley, Hamilton, Merrick, Nance and 5 more13 hr
Mar 3, 3:14 PM CSTWinter Weather AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more33 hr

Nearby

High Wind Warnings in Nebraska, 2025High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.